Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 22, 2021, 7:13 PM EDT for Taylor County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 22, 2021, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS82 KTAE 222313
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
713 PM EDT Thu Jul 22 2021
FLZ028-230000-
Inland Taylor FL-
713 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR COUNTY UNTIL 800
PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Perry, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Lake Bird, Iddo, Secotan, Boyd, Foley, Perry-Foley
Airport, Bucell Junction, Hampton Springs, Shady Grove and
Fenholloway.
LAT...LON 3002 8368 3006 8375 3030 8374 3030 8347
3026 8347 3026 8345 3000 8342
TIME...MOT...LOC 2312Z 352DEG 16KT 3022 8363
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM EDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Thu Jul 22 2021
.NEAR TERM [Through Friday]...
Scattered thunderstorms will continue across the area through this
evening with the greatest coverage expected across southwest
Georgia. With MLCAPE values in the 2500-3000 j/kg range and DCAPE
values near 800 j/kg, a few stronger storms with gusty winds cannot
be ruled out through this evening. Overnight lows will be muggy with
mid 70s across inland areas and upper 70s along the coast.
Heading into Friday, mid to upper level northwest flow will prevail.
This is typically a warm pattern during this time of year as the
seabreeze will be suppressed along the coast. An upper level vort
max is expected to move southeast into the area in this upper level
flow, which is expected to keep thunderstorm chances elevated during
the afternoon hours. In addition, precipitable water values will
remain fairly high around 2 inches. Given these factors, dewpoints
will likely not mix out too much, and with the seabreeze suppressed
some areas along the Florida panhandle and big bend will probably
see heat index values near 108, which is the local heat advisory
criteria. In addition, instability will be plentiful on Friday
afternoon, so a few strong to perhaps marginally severe storms with
gusty winds cannot be ruled out Friday afternoon and evening.
.SHORT TERM [Friday Night Through Saturday Night]...
The synoptic-sale pattern will continue to retrograde across the
southern U.S. The West Texas upper low will be southern Arizona by
Sunday morning. The deep-layer ridge over the Gulf of Mexico will
shift westward as well. Low pressure off the Southeast U.S. coast
will move little during this time. Deep layer northerly flow across
the region will allow for some drying across the northern half of
the forecast area on Saturday. However, convergence from the inland
moving the sea breeze will be enhanced with the opposing northerly
flow and spark scattered to numerous showers and thunderstorms, with
greatest coverage south of I-10. Dew points will be lower than on
Friday and that should keep us below heat advisory criteria.
.LONG TERM [Sunday Through Thursday]...
Offshore aloft and low-level easterly flow typically results in
lower convective coverage and it does look like that will be the
case on Sunday with PoPs generally around 20%. Weak low pressure
will develop over the eastern Gulf of Mexico on Sunday and also
drift westward through mid week. Convective coverage will begin to
increase Monday once the gulf low moves west of the area and deep-
layer moisture advects back into the region on its east side.
Numerous thunderstorms are forecast for Tuesday and Wednesday.
The low off the Northeast FL/GA/SC coast may develop some tropical
characteristics, but it is officially forecast to move northeast
away from the U.S. Minimal to no impacts are expected locally.
&&
.AVIATION...
[Through 18Z Friday]
CIGs are currently improving across the region; however, MVFR
conditions are still present across DHN, ABY, and VLD so far this
morning. These terminals should improve to VFR conditions over the
next hour or so. For today, showers and thunderstorms are expected
to develop in a northwest to southeast line from SE Alabama to the
Florida Peninsula. This will likely impact DHN, ABY, and VLD the
most through the afternoon and evening; however, TLH and ECP still
have lingering showers in the area thus far this morning. A
similar trend and orientation of showers and thunderstorms is
expected once again for tomorrow, where DHN, ABY, and VLD will
likely be impacted the most by showers and thunderstorms, which
may reduce conditions to the MVFR to LIFR levels; however, VFR
conditions are expected to prevail outside showers and
thunderstorms, and from this evening through the overnight and
early morning hours at all terminals.
&&
.MARINE...
Light to moderate west to northwest winds will veer to offshore
for Saturday. Light onshore flow will be in place for the early to
middle part of next week. Seas will generally be less than 3
feet.
&&
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days outside of occasional high dispersions and scattered
thunderstorms.
&&
.HYDROLOGY...
No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 74 93 72 / 40 70 50 60 10
Panama City 79 91 77 91 75 / 20 50 60 70 20
Dothan 74 90 74 91 72 / 30 60 30 50 0
Albany 75 93 74 93 72 / 30 60 30 40 0
Valdosta 75 91 73 92 71 / 50 70 30 40 0
Cross City 78 91 74 92 73 / 40 70 60 60 10
Apalachicola 79 90 77 89 76 / 20 50 70 60 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/
Friday for Calhoun-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Inland Bay-Inland Franklin-Inland Gulf-
Inland Wakulla-Liberty.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...WoolIn the hours before
Special weather statement, Jul 22, 5:12 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Thu Jul 22 2021
GAZ128>131-222200-
Tift GA-Irwin GA-Turner GA-Ben Hill GA-
512 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...TURNER...
NORTHERN TIFT AND WESTERN BEN HILL COUNTIES UNTIL 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburn, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ashburn, Ocilla, Tifton, Mystic, Worth, Sycamore,
Rebecca, Amboy, Harding, Waterloo, Pinetta, Inaha, Irwinville, Hobby,
Turner Co Airport, Irwinville Airport, Abba, Hillsdale and Chula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3185 8345 3165 8311 3145 8359 3154 8365
3157 8365 3157 8367 3159 8367 3160 8368
3160 8370 3174 8380 3180 8380 3180 8361
3185 8361
TIME...MOT...LOC 2111Z 310DEG 21KT 3174 8357
42-DVDSpecial weather statement, Jul 22, 5:41 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
541 PM EDT Thu Jul 22 2021
FLZ019-222200-
Madison FL-
541 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
600 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 8 miles southwest of Suwannee River State Park,
moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8343 3028 8345
3036 8345 3044 8326 3039 8317
TIME...MOT...LOC 2141Z 311DEG 21KT 3033 8327
42-DVDSpecial weather statement, Jul 22, 5:52 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Thu Jul 22 2021
GAZ159-160-222230-
Brooks GA-Lowndes GA-
552 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOWNDES AND CENTRAL
BROOKS COUNTIES UNTIL 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Quitman, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quitman, Valdosta, I-75 At Exit 16, Morven, Nankin, Brooks Co A/p,
Blue Springs and Kinderlou.
LAT...LON 3064 8344 3065 8352 3086 8372 3100 8358
3081 8329
TIME...MOT...LOC 2151Z 311DEG 20KT 3089 8359
42-DVDSpecial weather statement, Jul 22, 6:23 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
623 PM EDT Thu Jul 22 2021
FLZ019-GAZ159-160-222315-
Madison FL-Brooks GA-Lowndes GA-
623 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON...
SOUTHWESTERN LOWNDES AND SOUTHERN BROOKS COUNTIES UNTIL 715 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quitman, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Quitman, Dixie, Lovett, Nankin, Empress, Clyattville, Cherry Lake,
Brooks Co A/p, Blue Springs, Hamburg and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8324 3063 8328 3062 8327 3062 8328
3058 8335 3052 8352 3080 8368 3085 8346
TIME...MOT...LOC 2223Z 325DEG 13KT 3078 8353
42-DVDSpecial weather statement, Jul 22, 7:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM EDT Thu Jul 22 2021
FLZ018-027-118-127-222330-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-
700 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAKULLA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of St. Marks, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newport, Hells Half Acre, Fanlew and Plum Orchard.
LAT...LON 3009 8403 3009 8411 3020 8421 3028 8409
3027 8408 3029 8406 3019 8394 3019 8395
3015 8396 3015 8397 3013 8397 3010 8399
3008 8399
TIME...MOT...LOC 2300Z 317DEG 16KT 3021 8408
42-DVDSpecial weather statement, Jul 22, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
713 PM EDT Thu Jul 22 2021
FLZ028-230000-
Inland Taylor FL-
713 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR COUNTY UNTIL 800
PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Perry, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Lake Bird, Iddo, Secotan, Boyd, Foley, Perry-Foley
Airport, Bucell Junction, Hampton Springs, Shady Grove and
Fenholloway.
LAT...LON 3002 8368 3006 8375 3030 8374 3030 8347
3026 8347 3026 8345 3000 8342
TIME...MOT...LOC 2312Z 352DEG 16KT 3022 8363
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:51 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 23 hr |
| Jul 22, 1:18 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Wakulla | 30 hr |
| Jul 22, 4:17 PM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | TAE | Madison | 38 min |
| Jul 22, 5:41 PM EDT | Special Weather Statement | TAE | Madison | 19 min |
| Jul 22, 7:00 PM EDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Jul 22, 7:26 PM EDT | Special Weather Statement | TAE | Wakulla | 34 min |
| Jul 22, 7:38 PM EDT | Special Marine Warning | TAE | 30 min | |
| Jul 22, 4:13 PM EDT | Special Weather Statement | TAE | Baker | 32 min |
| Jul 22, 4:27 PM EDT | Special Weather Statement | TAE | Lee, Turner | 48 min |
| Jul 22, 5:12 PM EDT | Special Weather Statement | TAE | Irwin, Turner | 48 min |
| Jul 22, 5:52 PM EDT | Special Weather Statement | TAE | Brooks | 38 min |
| Jul 22, 6:23 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 21, 8:00 PM EDT | Special Weather Statement | TAE | Dale | 30 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | TAE | Geneva | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.